MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted ovary cystectomy procedure, the tip of the permanent cautery hook (pch) instrument detached and came out while being removed from the robotic arm.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use and no damage or anything out of the ordinary was observed at that time.During the surgical procedure, specifically during instrument removal, a device fragment fell inside the patient.However, the surgeon did not notice any issues with the functionality of the instrument during the operation, and there were no collisions with other instruments or hard materials.All fragments were retrieved and this was confirmed through visual inspection by the surgical team.No additional surgical procedure was required to remove the fragment, and no post-operative tests, such as an x-ray or ultrasound, were performed to check for remaining fragments.The entire procedure was completed robotically, and there was no injury to the patient as a result of this event.
 
Additional Manufacturer Narrative
The permanent cautery hook (pch) instrument has not been received for failure analysis evaluation.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical, inc.(isi) received the permanent cautery hook (pch) instrument to perform failure analysis.The instrument was analyzed and found to have a broken proximal clevis.The broken proximal clevis is not attached to the main tube but returned with the instrument.No missing fragments.Due to the broken clevis, these additional failure occurred: the instrument was found to have a broken conductor wire at proximal clevis additional to the broken clevis.The instrument failed the electrical continuity test.No signs of thermal damage were observed.Also the instrument was found to have various scratches on the main tube.The scratches measured approximately 3.70 mm and 2.75 mm in length and were not axially aligned with the tube axis.The component was damaged and there may be missing pieces/material, but the size of the missing pieces could not be confirmed.The instrument was unable to be tested due to the physical damage condition.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24424438
Report Number2955842-2026-04250
Device Sequence Number20318051
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)250102(10)K10250102
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10250102 0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer04/07/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown